Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Infant having spasm and shivering. Given number of injections including gardinal, amikacin, encorate, tuzopra. Side effect?

when my niece is of 21 days, he experienced some spasm / shivering (in hands) one day when he wake up . his eyes seems fixed for few seconds. this happened twice within a gap of 5 days. first time doctors told that this is due to gas. next time when it happened my brother went to a private hospital, doctor their first suggested few medicine but when they heard about shivering they immediately admitted him and took in NICU (on 6th day of the month), put him on oxygen, and given a number of injections including gardinal, amikacin , encorate, tuzopra, formic, epsolin, calcium , and also nebulization started. After a day convulsions started, child goes to sleep continuously (fainted,) and the doctors were not telling anything how long this situation will continue or what exactly the problem is? no feeding was done for two days. another child in the same hospital went to comma in 1 and half days. we were scared and on 8th afternoon we consulted two other doctors, they both told that all the reports are normal. so, we shifted him in another hospital. ( though the doctors said that it is risky to shift him in this situation and we have to arrange oxygen cylinder). Doctors their told that all the reports are normal and there seems no reason why child was kept in ICU, they also told that the child is taking proper oxygen hence immediately removed oxygen mask (in ambulance itself) , they observed congestion, but was unable to diagnose the reason why he was faint ( no movement in hands or legs, eyes were closed and when doctors opened there was no movement in eye balls too). So, he was kept in NICU again and continued nebulization. after a day they started giving milk also through tube. then they gradually stopped medicines of convulsions. on 10th he showed some signs of movement. next day he tried to open eyes on patting. on 11th he opened eyes for some times and situation improves gradually. doctors started giving feed without tube, next day (on 13th) they suggested breast feeding to check whether the baby is able to suck or not and found that he was a bit lazy but was able to suck little bit. then they shifted the baby outside NICU. But the doctors were not able to diagnose the reasons of convulsion. was it due to the side effects of injections in the first hospital? also i want to know if there is a possibility of any long term side effects of the drugs given to him?
Asked On : Fri, 18 Jan 2013
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pediatrician 's  Response
Hi ,
Thank you for your query.
Kindly do not panic.It seems you had been in a terrible mess.
The present doctors have saved your baby.
It is very difficult to comment on the reason of convulsions at the first place without seeing the baby.
The drowsiness was due to the multiple anticonvulsants used.
Usually there are no long term side effects of the drugs after their withdrawl.
If you have any further queries you are free to consult me.Hope this answers your query.Wishing your child a speedy recovery.Have a nice day.
Answered: Tue, 29 Jan 2013
I find this answer helpful

 2 users find this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor